Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What causes stomach cramps after excessive water intake?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1774 Questions
Question
I am having a barium enema tomorrow morning - I have had enough water to sink a ship - still have 4 more glasses to go - I am cramping - haven't had a bowel movement and very very bloated. Help please.
Posted Thu, 21 Aug 2014 in Constipation
 
 
Answered by Dr. T Shobha Deepak 1 hour later
Brief Answer:
Suppository will be helpful

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day


Dear Ms

Usually barium Enema does not need any special preparation.
Excessive consumption of water may sometimes give a feeling of fullness. Going by your description you seem to have consumed lot of water, I would suggest you not to take the remaining four glasses.
Insertion of rectal suppository containing Bisacodyl will definitely promote bowel movement. Your doctor will know about it.

Do get back to me if you need any further assistance, will be glad to assist you.



Take care

Best regards
Dr T Shobha Deepak
MBBS, MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor